Alert archive / New Mexico / Winter Storm Warnings in 2017
Winter Storm Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Apr 3, 2017, 2:13 PM MDT. It took effect at Apr 4, 2017, 12:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 2:13 PM MDT (20:13 UTC)
- In effect from
- Apr 4, 2017, 12:00 AM MDT
- Expired
- Apr 4, 2017, 5:37 PM MDT
- In force
- 18 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
134 WWUS45 KABQ 032013 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 213 PM MDT Mon Apr 3 2017 ...SNOW RETURNS TO NORTHERN NEW MEXICO LATE TONIGHT THROUGH TUESDAY... .The last in a series of storm systems will cross New Mexico tonight through Tuesday. Significant snow amounts are likely over the San Juan and Sangre de Cristo Mountains as well as the Raton Ridge. High snowfall rates are expected across the Sangre de Cristo Mountains and Raton Ridge between 6 am and noon Tuesday. During this time, conditions will deteriorate rapidly. Snow will also impact the Taos area, the Jemez Mountains, and parts of the northeast plains. Strong northerly winds are also expected on Tuesday which may lead to low visibilities in blowing snow. Snow will taper off late Tuesday evening. NMZ510-512>515-527-041100- /O.UPG.KABQ.WS.A.0009.170404T0600Z-170405T0400Z/ /O.NEW.KABQ.WS.W.0010.170404T0600Z-170405T0400Z/ San Juan Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 213 PM MDT Mon Apr 3 2017 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Winter Storm Warning for heavy snow and blowing snow, which is in effect from midnight tonight to 10 PM MDT Tuesday. THe Winter Storm Watch is no longer in effect. * SNOW ACCUMULATIONS...6 to 12 inches across the San Juan and Sangre de Cristo Mountains as well as the Raton Ridge. * TIMING...Snow will begin late this evening and continue through Tuesday evening. The heaviest snow is expected to fall between 6 am and noon Tuesday across the Sangre de Cristo Mountains and Raton Ridge. Though amounts will be similar across the San Juan Mountains, snowfall rates will not be as intense. * WINDS...East to northeast at 10 to 15 mph tonight becoming north 20 to 30 mph with gusts to 40 mph Tuesday morning. * SNOW LEVELS...Temperatures will be cold enough for snow at all locations overnight and will stay cold through Tuesday. * LOCAL IMPACTS...Heavy snow will cause snow packed and icy conditions along I-25 near Raton Pass, portions of Highway 64/87 and on many other roadways in the Sangre de Cristo Mountains. Visibilities may be lowered in periods of heavy snow and blowing snow. Drifting snowfall is likely in the higher terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Strong winds are likely. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NMZ511-516-041100- /O.NEW.KABQ.WW.Y.0012.170404T0600Z-170405T0400Z/ Jemez Mountains-Upper Rio Grande Valley- 213 PM MDT Mon Apr 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Winter Weather Advisory for snow and blowing snow, which is in effect from midnight tonight to 10 PM MDT Tuesday. * SNOW ACCUMULATIONS...1 to 4 inches in the Taos area. 3 to 7 inches in the Jemez Mountains. * TIMING...Snow will begin late this evening then continue through Tuesday. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph developing late Tuesday morning, becoming north Tuesday afternoon. * SNOW LEVELS...Temperatures will become cold enough for snow at all locations overnight. * LOCAL IMPACTS...Snow will create mainly travel difficulties with reduced visibilities. Some blowing snow is possible by Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$ NMZ528-530-041100- /O.NEW.KABQ.WW.Y.0012.170404T1200Z-170405T0400Z/ Far Northeast Highlands-Union County- 213 PM MDT Mon Apr 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Winter Weather Advisory for snow and blowing snow, which is in effect from 6 AM to 10 PM MDT Tuesday. * SNOW ACCUMULATIONS...2 to 6 inches, mainly along and north of the U.S. Highway 56 corridor of northeastern NM. * TIMING...Rain showers will develop overnight then turn to snow as a cold front moves south through the area early Tuesday morning. Snow may become heavy for a brief period by late Tuesday morning. * WINDS...East 10 to 20 mph through tonight becoming north 25 to 35 mph with gusts up to 45 mph. * SNOW LEVELS...Temperatures will become cold enough for snow at all locations Tuesday morning. * LOCAL IMPACTS...Snow and blowing snow will create icy travel conditions with reduced visibilities. Blowing snow may cause some drifting snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$
4 follow-up statements
592 WWUS45 KABQ 040900 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 300 AM MDT Tue Apr 4 2017 ...SNOW RETURNS TO NORTH CENTRAL AND NORTHEAST NEW MEXICO TODAY... .The last in a series of storm systems will cross New Mexico today. Significant snow amounts are likely over the San Juan and Sangre de Cristo Mountains as well as the Raton Ridge. High snowfall rates are expected across the Sangre de Cristo Mountains and Raton Ridge between 6 am and noon. During this time, conditions will deteriorate rapidly. Snow will also impact the Taos area, the Jemez Mountains, and parts of the northeast plains. Strong northerly winds are also expected which may lead to low visibilities in blowing snow. Snow will taper off late this evening. NMZ510-512>515-527-041800- /O.CON.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ San Juan Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 300 AM MDT Tue Apr 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...6 to 12 inches across the San Juan and Sangre de Cristo Mountains as well as the Raton Ridge. * TIMING...Snow will continue through this evening. The heaviest snow is expected to fall between 6 am and noon across the Sangre de Cristo Mountains and Raton Ridge. Though amounts will be similar across the San Juan Mountains, snowfall rates will not be as intense. * WINDS...East to northeast at 10 to 15 mph becoming north 20 to 30 mph with gusts to 40 mph by mid morning. * SNOW LEVELS...Temperatures will be cold enough for snow at all locations around sunrise and will remain cold throughout the day. * LOCAL IMPACTS...Heavy snow will cause snow packed and icy conditions along I-25 near Raton Pass, portions of Highway 64/87 and on many other roadways in the Sangre de Cristo Mountains. Visibilities may be lowered in periods of heavy snow and blowing snow. Drifting snowfall is likely in the higher terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Strong winds are likely. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NMZ511-516-041800- /O.CON.KABQ.WW.Y.0012.000000T0000Z-170405T0400Z/ Jemez Mountains-Upper Rio Grande Valley- 300 AM MDT Tue Apr 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...1 to 4 inches in the Taos area. 3 to 7 inches in the Jemez Mountains. * TIMING...Snow will continue across the Jemez Mountains today, and will begin around the Taos area early this morning. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph developing late this morning, becoming north this afternoon. * SNOW LEVELS...Falling between 6000 and 6500 feet early this morning. * LOCAL IMPACTS...Snow will create mainly travel difficulties with reduced visibilities. Some blowing snow is possible this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$ NMZ528-530-041800- /O.CON.KABQ.WW.Y.0012.170404T1200Z-170405T0400Z/ Far Northeast Highlands-Union County- 300 AM MDT Tue Apr 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...2 to 6 inches. Highest amounts mainly along and north of the U.S. Highway 56 corridor of northeastern NM. * TIMING...Rain showers continue this morning before turning to snow as a cold front moves south through the area early this morning. Snow may become heavy for a brief period before the noon hour. * WINDS...East 10 to 20 mph, becoming north 25 to 35 mph with gusts up to 45 mph by mid morning. * SNOW LEVELS...Temperatures will become cold enough for snow at all locations this morning. * LOCAL IMPACTS...Snow and blowing snow will create icy travel conditions with reduced visibilities. Blowing snow may cause some drifting snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$ 34
393 WWUS45 KABQ 041539 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 939 AM MDT Tue Apr 4 2017 ...SNOW RETURNS TO NORTH CENTRAL AND NORTHEAST NEW MEXICO TODAY... .A potent upper level low will move east through central New Mexico today. Significant snowfall is likely over the Tusas and Sangre de Cristo mountains as well as the Raton/Johnson mesas including Raton Pass. High snowfall rates are expected across the Sangre de Cristo mountains and Raton/Johnson mesas through early afternoon. Snow will also impact the Taos area, the Jemez mountains, and parts of the northeast plains. Strong northerly winds are also expected which will lead to low visibilities in blowing snow. Snow will taper off this evening. NMZ528-530-050400- /O.UPG.KABQ.WW.Y.0012.000000T0000Z-170405T0400Z/ /O.EXA.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ Far Northeast Highlands-Union County- 939 AM MDT Tue Apr 4 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Winter Storm Warning for heavy snow and blowing snow, which is in effect until 10 PM MDT this evening. The Winter Weather Advisory is no longer in effect. * SNOW ACCUMULATIONS...4 to 9 inches. Highest amounts along and north of the U.S. Highway 56/412 corridor of northeastern NM. * TIMING...Heavy snow will continue at times through afternoon. * WINDS...East 10 to 20 mph, becoming north 25 to 35 mph with gusts up to 45 mph by mid morning. * SNOW LEVELS...Temperatures will become cold enough for snow at all locations this morning. * LOCAL IMPACTS...Snow and blowing snow will create icy travel conditions with reduced visibilities. Blowing snow may cause some drifting snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Strong winds are likely. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NMZ510-512>515-527-050400- /O.CON.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ San Juan Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 939 AM MDT Tue Apr 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...6 to 12 inches across the Tusas and Sangre de Cristo mountains as well as the Raton/Johnson mesas including Raton Pass. * TIMING...Snow will continue through this evening. The heaviest snow is expected to fall during the morning across the Sangre de Cristo mountains and Raton/Johnson mesas. * WINDS...East to northeast at 10 to 15 mph becoming north 20 to 30 mph with gusts to 40 mph by mid morning. * SNOW LEVELS...Temperatures will be cold enough for snow throughout the day. * LOCAL IMPACTS...Heavy snow will cause snow packed and icy conditions along I-25 near Raton Pass, portions of Highway 64/87 and on many other roadways in the Sangre de Cristo mountains. Visibilities may be lowered in periods of heavy snow and blowing snow. Drifting snowfall is likely in the higher terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Strong winds are likely. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NMZ511-516-050400- /O.CON.KABQ.WW.Y.0012.000000T0000Z-170405T0400Z/ Jemez Mountains-Upper Rio Grande Valley- 939 AM MDT Tue Apr 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...1 to 4 inches in the Taos area. 3 to 7 inches in the Jemez mountains. * TIMING...Snow will continue at times through this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph developing late this morning, becoming north this afternoon. * SNOW LEVELS...Dropping to near 6000 feet this morning. * LOCAL IMPACTS...Snow will create mainly travel difficulties with reduced visibilities. Some blowing snow is possible this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$
605 WWUS45 KABQ 042107 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 307 PM MDT Tue Apr 4 2017 ...SNOW PERSISTS ACROSS NORTH CENTRAL NEW MEXICO... .A potent upper level low is exiting New Mexico into the Texas Panhandle while snow diminishes across the Northeast Plains and Highlands. However, more snow is developing near the Tusas and Jemez Mountains late this afternoon. This area of snow is forecast to move east this evening, across the Upper Rio Grande Valley and into the Sangre De Cristos. Additional snow accumulation is likely, but additional impacts will be limited. NMZ528-530-042215- /O.CAN.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ Far Northeast Highlands-Union County- 307 PM MDT Tue Apr 4 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Winter Storm Warning. Above freezing temperatures across much of northeast New Mexico combined with diminishing snow will lead to significantly improved conditions. Temperatures will dip back down below freezing overnight and may lead to refreeze with hazardous road conditions. $$ NMZ510-512>515-527-050400- /O.CON.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ San Juan Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 307 PM MDT Tue Apr 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...Additional snow amounts between 2 and 5 inches likely from late afternoon through the evening hours. * TIMING...Snow will increase late this afternoon into the evening hours, then gradually decrease overnight. * WINDS...Generally north 10 to 15 mph. * SNOW LEVELS...Temperatures will be cold enough for snow at all locations. * LOCAL IMPACTS...Heavy snow may cause snow packed and icy conditions along I-25 near Raton Pass, portions of Highway 64/87 and on many other roadways in the Sangre de Cristo mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Strong winds are likely. Only travel in an emergency. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ NMZ511-516-050400- /O.CON.KABQ.WW.Y.0012.000000T0000Z-170405T0400Z/ Jemez Mountains-Upper Rio Grande Valley- 307 PM MDT Tue Apr 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * SNOW ACCUMULATIONS...1 to 3 inches in the Taos area. 3 to 5 inches in the Jemez mountains. * TIMING...Snow will increase late this afternoon and into the early evening hours before gradually diminishing. * WINDS...Generally north at 10 to 15 mph. * SNOW LEVELS...Around 6000 feet. * LOCAL IMPACTS...Snow will create mainly travel difficulties with reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means that visibilities will be restricted due to a combination of falling and blowing snow. && $$
527 WWUS45 KABQ 042337 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 537 PM MDT Tue Apr 4 2017 NMZ510-512>515-527-050045- /O.CAN.KABQ.WS.W.0010.000000T0000Z-170405T0400Z/ San Juan Mountains-West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 537 PM MDT Tue Apr 4 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Winter Storm Warning. Areas of light to moderate snow will continue into the evening hours across the Northern Mountains and near the Raton Ridge/ Johnson Mesa, but little in the way of additional accumulation or impacts are expected. $$ NMZ511-516-050045- /O.CAN.KABQ.WW.Y.0012.000000T0000Z-170405T0400Z/ Jemez Mountains-Upper Rio Grande Valley- 537 PM MDT Tue Apr 4 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Winter Weather Advisory. Patches of snow will continue into the evening hours across the Jemez Mountains and Upper Rio Grande Valley, but little additional accumulation is expected. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Apr 3, 12:16 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 3, 12:16 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1216 PM MDT Mon Apr 3 2017 .AVIATION... 18Z TAF CYCLE Cold upper trough approaching from the northwest resulting in scattered showers and MVFR cigs/vsbys across the northwest quarter of NM today. ISOLD thunderstorms are likely this afternoon across the same area. Main portion of the trough will move east through NM tonight and Tuesday. Westerly sfc winds increase will be on the increase this afternoon with a brief lull expected during the evening before increasing significantly overnight as the associated sfc cold front moves through. Moderate to locally heavy snow will accompany the front as it moves ewd through the northwest third of NM after 04/06Z. Areas of IFR/LIFR cigs/vsbys expected at KFMN and KGUP btwn 04/06Z-04/12Z. Cold front and snow shifts ewd to north- central and northeast NM after 04/12Z. 33 && .PREV DISCUSSION...907 AM MDT Mon Apr 3 2017... .UPDATE... Updated forecast to lower high temperatures and increase precipitation chances across the northern quarter of the state this morning. Baroclinic band of rain showers with snow showers above 8500 feet setting up from west to east across the northwest quarter this morning. This band is expected to expand eastward during the afternoon, likely including at least isolated thunderstorms. && .PREV DISCUSSION...316 AM MDT Mon Apr 3 2017... .SYNOPSIS... Thunderstorms, rain, snow and strong winds are set to impact New Mexico over the next 36 to 48 hours as the last in a series of storm systems crosses northern New Mexico. While thunderstorms are expected to develop this afternoon north of I-40, the main impacts from this system are expected Tuesday. Moderate to heavy snow will develop across the San Juan and Sangre de Cristo Mountains as well as portions of northeast New Mexico early Tuesday morning and will persist throughout the day. By the afternoon, strong north to northwest winds will develop across much of central and eastern New Mexico with gusts between 50 and 60 mph possible. After the storm exits the state Tuesday night, winds will decrease and precipitation will end, but widespread freezing temperatures are in store. A hard freeze is possible for many central and western locales. Fortunately, a warming trend is in store for the remainder of the work week. && .DISCUSSION... The latest in a series of storm systems is still on the way and will bring impacts to northern NM today through Tuesday night. Moisture values are already increasing across northwest NM and some light showers are not out of the question this morning. By afternoon, the upper level trough axis will be sliding over northern AZ, while moisture continues to increase over northern NM. Scattered to numerous showers and thunderstorms are expected to develop mainly north of I-40. Could see some graupel with these storms. The trough will cross northern NM this evening through mid day Tuesday and as it does so, it will strengthen and become a closed low by the time it reaches northeast NM. An associated Pacific cold front will race from west to east tonight, while a back door cold front will sag into the northeast plains. It's looking increasingly likely that the Sangre de Cristo Mtns and the Raton Ridge (perhaps especially the Raton Ridge) will see significant snow accumulations from this system. Significant snow accums are also possible across the San Juan Mtns, however, the snow will be slower to accumulate here then across the Sangres and Raton Ridge. In these latter areas, most of the accumulation will occur between 6am and noon Tuesday when lift from the upper level system and low to mid level upslope flow is maximized. In other words, total snow amounts over the San Juans may be "nickel-and-dimed" vs. over the Sangres/Ridge where it will come very quickly. Will issue a Winter Storm Watch for these areas starting at midnight tonight. Assuming this watch is upgraded to a warning later today, it is also expected that some winter weather advisories will be needed surrounding this area. Some snow could mix in as far south as the I-40 corridor across the plains, but the dominate p-type should be rain in this area. In addition to the precip, the other main story will be the wind. 700 mb winds crank up to near 50kts behind the Pacific front. This combined with a tight surface pressure gradient should allow for widespread strong winds across the area mainly Tuesday afternoon. Gusts may exceed 60 mph across portions of the central highlands and southeast plains. Thus, will issue a High Wind Watch for roughly the southeast quadrant of the CWA. Several other locales will likely need wind advisories as well. The system will exit the state Tuesday night, and much drier air will filter into central and western NM. A freeze is expected for most of the CWA Tuesday night, but a hard freeze is expected for much of the western 2/3rds of the area. While the ABQ Sunport may just touch freezing, the ABQ Valley and portions of Rio Rancho may see a hard freeze. Quieter weather remains on tap Wed through Fri as an upper level ridge builds overhead. Though there may be periods of high clouds Thursday and Friday, the main theme will be a warming trend. Tuesday's high temperatures will be 15 to 25 degrees below normal, but by Friday, all areas should be 5 to 10 degrees above normal. More wind is in store next weekend, then another system may impact northern NM late in the weekend or early next week. 34 && .FIRE WEATHER... Winds will become gusty again today, strengthen and persist through Tuesday as another upper level trough approaches from the northwest and tracks over New Mexico. Showers, high elevation snow and a few thunderstorms will also start to invade the north and west today with snow levels lowering tonight and Tuesday. Accumulating snow tonight and Tuesday looks to favor the San Juan and Sangre de Cristo mountains as well as the Raton Ridge/Johnson Mesa area. Cooler air will start to spread into northwest New Mexico today then colder air will invade the rest of the forecast area, but especially the northeast Tuesday. Highs on Tuesday will vary from about 10 to over 20 degrees below average. Strengthening west winds tonight over the western and central high terrain could gust to around 60 mph by early Tuesday morning over the Sandia/Manzano mountains southward, with strong winds spreading into the east central plains by midday. At the same time, wind direction will shift from the west early Tuesday to the northwest and north by Tuesday afternoon as the upper trough and frontal boundaries whip over the forecast area. While spotty critical fire weather conditions could develop this afternoon and Tuesday over portions of the Middle Rio Grande Valley, not inclined to issue a watch at this time, due to the smallish areal coverage and below average high temperatures forecast. Vent rates today and Tuesday will be good to excellent, with the exception of the far northwest today where some fair to poor values forecast. Drier and warmer Wednesday but highs remain 5 to 15 degrees below average. Dry weather with a warming trend Thursday through Friday and as highs climb to above average, overnight humidity recoveries diminish to fair to poor through the Rio Grande Valley and Central Highlands. Vent rates which are much diminished Wednesday improve through Friday and moreso next weekend as winds increase, leading to increased potential for critical conditions both Saturday and Sunday. && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday afternoon for the following zones... NMZ521>526-533-535>540. Winter Storm Watch from late tonight through Tuesday evening for the following zones... NMZ510-512>515-527. && 42
Hazardous weather outlook, Apr 3, 4:01 AM MDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 401 AM MDT Mon Apr 3 2017 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 401 AM MDT Mon Apr 3 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Colder air will begin to filter into the area tonight which will allow snow to develop across portions of northern New Mexico. Snow will become heavier into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Significant snow accumulations are expected for the San Juan and Sangre de Cristo Mountains as well as near the Colorado border across northeast New Mexico through Tuesday evening. Snowfall rates are expected to be high Tuesday morning which may quickly deteriorate roadways, including I-25 near Raton Pass. In addition to the snow, strong to potentially damaging winds will also return on Tuesday across portions of central and eastern New Mexico. Gusts between 50 and 60 mph are possible. Critical fire weather conditions are also possible across Chaves and eastern Lincoln counties Tuesday afternoon. After the system exits the state Tuesday night, widespread freezing temperatures are expected Wednesday morning. A hard freeze is possible for much of central and western New Mexico, including the Santa Fe Metro area and the Albuquerque Valley. Critical fire weather conditions may return across portions of central and eastern New Mexico over the weekend due to strong winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:19 AM MDT | High Wind Watch | ABQ | 12 hr | |
| Apr 3, 3:45 AM MDT | Winter Storm Watch | ABQ | 10 hr | |
| Apr 3, 2:09 PM MDT | High Wind Warning | ABQ | 28 hr | |
| Apr 3, 2:09 PM MDT | Wind Advisory | ABQ | 28 hr | |
| Apr 3, 2:13 PM MDT | Winter Weather Advisory | ABQ | 27 hr |
Nearby
Winter Storm Warnings in New Mexico, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.